Severe Headache and Nausea: Sudden and Extreme Pain in Head

Bad, Horrible Headache and Nausea Causes

  • Hypertension: those suffering from high blood pressure complain of extreme headache and nausea.
  • A head injury triggers headaches and nausea. The headache and nausea may develop immediately after, or about a few days after the trauma.
  • Intake of injurious substances, like paints, dyes, chemicals, etc, may cause headaches and nausea. Occasionally, there may be vomiting, giddiness and lethargy.
  • Food poisoning causes really bad headache and nausea. Contaminated food, stale food, food not cooked properly, etc., causes poisoning.
  • Poor vision, disturbed visual acuity or eye disorders cause headaches as well as nausea.
  • Insufficient sleep is known to result is bad headaches, and occasionally, may cause nausea.
  • Excessive consumption of alcohol causes severe headache and nausea, along with disorientation, giddiness and light-headedness.
  • Over exposure to the sun and heat causes a sun stroke, which is manifested as headaches and nausea. Also, the person complains of dizziness, sweating and exhaustion.
  • A stroke is an important cause of sudden pain in head and nausea. Normal blood flow gets interrupted. A blood clot cuts off blood supply to a particular part of the brain, resulting in a stroke. Consequently, the person develops paralysis.

Severe Nausea and Headache Treatment

Headaches and nausea, occurring for prolonged periods of time ought not to be neglected. The condition may aggravate and even become life threatening. You must visit your doctor immediately. The examinations and investigations will be done to ascertain the exact cause of the symptoms. Once the diagnosis is made, the doctor starts on the most appropriate line of treatment.

2 Comments

  1. TW said:

    I have episodes of headache, especially after taking medicines for high blood pressure. It hurts very badly and I am unable to sleep because of headache. Should I stop taking high blood pressure medicine?

    November 7, 2014
    Reply
    • PUP said:

      Any medicines are known to have some side effects. Medication used to reduce high blood pressure is not an exception. Few groups of anti hypertensive medications have headache as one its side effect. However, you should not stop taking medications. Instead talk with your medical care provider and he will change to other group of medicines which does not have headache as its side effect.

      November 10, 2014
      Reply

Leave a Reply

Your email address will not be published.

This site uses Akismet to reduce spam. Learn how your comment data is processed.